MAUDE Adverse Event Report: AESCULAP AG KERRISON BLK COATED 130 UP 180X1MM THIN; BONE PUNCHES

AESCULAP AG KERRISON BLK COATED 130 UP 180X1MM THIN; BONE PUNCHES
Model Number FK906B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User facility report # (b)(4).Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a kerrison blk coated 130 up 180x1mm thin (part # fk906b) was used during a c5-c7 anterior cervical disc fusion procedure performed on an unknown date.According to the complainant, during the surgery, the tip of the kerrison broke off.The physician found and retrieved the device fragments, and then continued and successfully completed the procedure without any further issues.The complaint device was not available to be returned to the manufacturer for evaluation.No adverse patient effects were reported as a result of the event.Although requested, additional information has not been made available.The adverse event is filed under (b)(4).
 
Event or Problem Description
No updates required.
 
Additional Manufacturer Narrative
Corrected information - block b3 manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
User facility report #(b)(4).Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No updates required.

Brand Name
KERRISON BLK COATED 130 UP 180X1MM THIN
Common Device Name
BONE PUNCHES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12359631
Report Number2916714-2021-00181
Device Sequence Number14401540
Product Code LRY
UDI-Device Identifier04038653405459
UDI-Public4038653405459
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
Report Date (Section F) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK906B
Device Catalogue NumberFK906B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/02/2021
Event Location Hospital
Date Report to Manufacturer08/02/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/22/2021
12/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown
Date Report Sent to FDA08/24/2021